MAUDE Adverse Event Report: US SURGICAL PUERTO RICO GIA; STAPLER, SURGICAL

US SURGICAL PUERTO RICO GIA; STAPLER, SURGICAL
Model Number GIA8048S
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant product: gia8048s, gia8048s gia 80-4.8sgl use reload stap, (lot #p4c0805).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a cephalic duodeno pancreatectomy, when setting up the device, the jaws of the device was stuck and would not open.Another stapler from the same lot was opened and had the same issue.Another device from a competitor was used to resolve the issue.There was no patient injury.

Brand Name
GIA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19830940
Report Number2647580-2024-03240
Device Sequence Number8111395
Product Code GAG
UDI-Device Identifier10884523007282
UDI-Public10884523007282
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K221013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIA8048S
Device Catalogue NumberGIA8048S
Device Lot NumberP4C0805
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Initial Report FDA Received Date07/25/2024
Date Device Manufactured03/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose